MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 29MJ-501
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the patient underwent implant of a 29mm masters series mitral valve.During the procedure, while the valve ring was being sutured, one of the leaflets fell off when the valve was tested with a silicone leaflet tester.The user removed the valve from the patient and exchanged it with a new 29mm masters series mitral valve.After the valve was removed, it was confirmed that the leaflets and rings were intact.All leaflets were retrieved from the patient.The event did cause a prolonged procedure as the patient required an additional hour on cardiopulmonary bypass and required admission to the intensive care unit.The patient remained stable throughout the procedure.The patient was reported to be in good condition.
 
Additional Manufacturer Narrative
An event of leaflet dislodgement was reported.A review of the device history record showed the device met specifications prior to leaving abbott manufacturing facilities.The cause of the reported event could not be conclusively determined but it is consistent with too much force being exerted on the valve during testing.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14598862
Report Number2135147-2022-00344
Device Sequence Number14985249
Product Code LWQ
UDI-Device Identifier05414734006552
UDI-Public05414734006552
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2025
Device Model Number29MJ-501
Device Catalogue Number29MJ-501
Device Lot Number7601802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale